MAUDE Adverse Event Report: SPECTRANETICS CORPORATION PHOENIX 1.8MM X 149CM 5F ATHERECTOMY SYSTEM; CATHETER, PERIPHERAL, ATHERECTOMY

SPECTRANETICS CORPORATION PHOENIX 1.8MM X 149CM 5F ATHERECTOMY SYSTEM; CATHETER, PERIPHERAL, ATHERECTOMY
Model Number P18149K
Medical Device Problem Code Entrapment of Device (1212)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/02/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This complaint was reviewed and investigated according to the manufacturer¿s policy.Block c: not applicable for this device.Block d4: serial # not applicable for this device.Blocks d6 & d7: not applicable for this device.Blocks d1 & g: address listed reflects the specification developer.Block g2: foreign- germany blocks h3 & h6: the phoenix catheter was not returned for evaluation; thus, no product investigation was performed.Blocks h7, h9 & h10: do not apply to this submission.Submission of this report does not, in itself, represent a conclusion by the manufacturer and/or authorized representative or the national competent authority that the content of this report is complete or accurate, that the medical device(s) listed failed in any manner and/or that the medical device(s) caused or contributed to an alleged death or deterioration in the state of the health of any person.
 
Event or Problem Description
It was reported that a phoenix atherectomy catheter was used for a therapeutic peripheral procedure in a cto at the distal popliteal.During use, the catheter was advanced over a phoenix guidewire to the site of the occlusion, which performed well by fully reopening the vessel.However, at the distal end of the occlusion, the guidewire rotated despite being secured to the torquer, and the catheter drill head bored into the guidewire and became jammed; therefore, removed as a system.Upon removal, it was noted that a small piece of the guidewire had separated (mdr 9681477-2026-00052); unable to retrieve due to the area not being accessible and was not relevant to the foot's blood supply.The procedure was completed with a drug coated balloon with no patient injury reported.This product problem is being submitted because the phoenix catheter and guidewire were removed as a system.There is potential for harm if it were to recur.

Brand Name
PHOENIX 1.8MM X 149CM 5F ATHERECTOMY SYSTEM
Common Device Name
CATHETER, PERIPHERAL, ATHERECTOMY
Manufacturer (Section D)
SPECTRANETICS CORPORATION
9965 federal drive
colorado springs CO 80921
Manufacturer (Section G)
SPECTRANETICS CORPORATION
9965 federal drive
colorado springs CO 80921
Manufacturer Contact
danielle bullock
9965 federal drive
colorado springs, CO 80921
858720-4125
MDR Report Key24865586
Report Number3007284006-2026-00134
Device Sequence Number21091647
Product Code MCW
UDI-Device Identifier00845225002725
UDI-Public(01)00845225002725(17)261130(10)3120390020
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K143328
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/13/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberP18149K
Device Catalogue NumberP18149K
Device Lot Number3120390020
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/02/2026
Supplement Date Received by Manufacturer06/29/2026
Initial Report FDA Received Date04/13/2026
Supplement Report FDA Received Date07/13/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/20/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
PHILIPS VOLCANO: 0.014 PHOENIX GUIDEWIRE; TERUMO: 5F RADIFOCUS INTRODUCER SHEATH
Patient Age51 YR
Patient SexMale
Patient Weight103 KG
Patient EthnicityNon Hispanic
Patient RaceWhite